Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Detroit, MI

June 18, 2014Livingston County, Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2014, 6:00 AM EDT for Livingston County, Shiawassee County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 6:00 AM EDT (10:00 UTC)
Expired
Jun 18, 2014, 7:00 AM EDT
In force
60 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Livingston County, MI, Shiawassee County, MI

The radar

The Detroit radar (KDTX), 46 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 10.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS53 KDTX 181000
SVRDTX
MIC093-155-181100-
/O.NEW.KDTX.SV.W.0028.140618T1000Z-140618T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 AM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 700 AM EDT

* AT 559 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LAINGSBURG TO HASLETT TO 5 MILES NORTH OF MASON...
  AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHAFTSBURG AROUND 610 AM EDT.
  PERRY AROUND 615 AM EDT.
  BENNINGTON AND MORRICE AROUND 620 AM EDT.
  CORUNNA AND CONWAY TOWNSHIP AROUND 630 AM EDT.
  FOWLERVILLE AND BANCROFT AROUND 635 AM EDT.
  VERNON AROUND 640 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          PERRY...              MORRICE...
  LENNON...             LAINGSBURG...         HOWELL...
  HARTLAND...           FOWLERVILLE...        DURAND...
  CORUNNA...            COHOCTAH...           BYRON...
  BANCROFT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4299 8393 4278 8392 4278 8369 4258 8368
      4258 8415 4277 8416 4278 8437 4299 8437
TIME...MOT...LOC 1001Z 269DEG 24KT 4290 8439 4276 8435
          4266 8440

HAIL...0.75IN
WIND...60MPH

$$

OROW
2 follow-up statements
321 
WWUS53 KDTX 181016
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
616 AM EDT WED JUN 18 2014

MIC093-155-181100-
/O.CON.KDTX.SV.W.0028.000000T0000Z-140618T1100Z/
LIVINGSTON MI-SHIAWASSEE MI-
616 AM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHIAWASSEE AND NORTHERN LIVINGSTON COUNTIES UNTIL 700 AM EDT...

AT 612 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PERRY TO 5 MILES EAST OF WILLIAMSTON TO 5 MILES SOUTH
OF WILLIAMSTON...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOWLERVILLE AROUND 625 AM EDT.
  BYRON AND OAK GROVE AROUND 635 AM EDT.
  DEERFIELD TOWNSHIP AROUND 645 AM EDT.
  HARTLAND AROUND 650 AM EDT.
  TYRONE TOWNSHIP AROUND 655 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          PERRY...              HOWELL...
  HARTLAND...           FOWLERVILLE...        COHOCTAH...
  BYRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4283 8437 4283 8392 4278 8392 4278 8369
      4258 8368 4258 8415 4277 8416 4278 8437
TIME...MOT...LOC 1017Z 285DEG 32KT 4284 8418 4270 8413
          4260 8422

HAIL...0.75IN
WIND...60MPH

$$

OROW
552 
WWUS53 KDTX 181031
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 AM EDT WED JUN 18 2014

MIC093-155-181041-
/O.CAN.KDTX.SV.W.0028.000000T0000Z-140618T1100Z/
LIVINGSTON MI-SHIAWASSEE MI-
631 AM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHIAWASSEE AND
NORTHERN LIVINGSTON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4283 8437 4283 8392 4278 8392 4278 8369
      4258 8368 4258 8415 4277 8416 4278 8437
TIME...MOT...LOC 1031Z 285DEG 32KT 4281 8402 4267 8397
          4257 8406

$$

OROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:59 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 18, 2:59 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
259 AM EDT WED JUN 18 2014

.SHORT TERM...TODAY AND TONIGHT

A STRONG MID LEVEL SUBSIDENCE BUBBLE/CAPPING INVERSION OVERSPREAD SE
MI MON AFTERNOON IN THE WAKE OF THE CONVECTIVE COMPLEX WHICH ROLLED
ACROSS THE NRN GREAT LAKES. THIS SUBSIDENCE NOT ONLY INHIBITED
CONVECTION LAST EVENING BUT HAS HELD STEADFAST INTO THE OVERNIGHT.
UPSTREAM SATELLITE/RADAR COMPOSITE HOWEVER SHOW A SERIES OF
CONVECTIVE CLUSTERS EXTENDING FROM SW LOWER MI TO THE NORTHERN
PLAINS. THESE STORMS HAVE DEVELOPED NORTH OF A SFC WARM FRONT WITHIN
A BROAD REGION OF LOW LEVEL WARM AIR ADVECTION/ISENTROPIC ASCENT.
THE SOUTHERLY INFLOW HAS BEEN TRANSPORTING A HIGHLY UNSTABLE AIR
MASS NORTH OF THE SFC WARM FRONT. 00Z RAOBS FROM ACROSS THE REGION
SHOW A PLUME OF STEEP MID LEVEL LAPSE RATES FROM THE UPPER MIDWEST
ACROSS THE GREAT LAKES.

THE UPSTREAM WATER VAPOR SHOWS SEVERAL CONVECTIVELY INDUCED MID
LEVEL IMPULSES...THE STRONGEST OF WHICH IS NOW SLIDING ACROSS THE
MN/IA BORDER. THESE WAVES WILL TRACK ACROSS LOWER MI THIS MORNING
INTO THE AFTERNOON AND WILL AID IN ERODING THE CAP OVER SE MI THIS
MORNING. THIS WILL PROVIDE AN OPPORTUNITY FOR AT LEAST SCATTERED
CONVECTION LASTING THROUGH THE AFTERNOON. MEANWHILE...THE SFC WARM
FRONT /EXTENDING FROM KBEH TO KTOL AS OF 07Z/ WILL ATTEMPT TO LIFT
NORTHWARD TODAY UNDER DAYTIME HEATING AND S-SW FLOW IN THE WARM
SECTOR. CONVECTIVE OUTFLOW MAY HOWEVER SLOW ITS NORTHWARD PROGRESS
AND LEADS TO A GOOD DEAL OF UNCERTAINTY AS TO HOW FAR NORTH THIS
BOUNDARY WILL MAKE IT TODAY. THE STEEP MID LEVEL LAPSE RATES ARE
SUPPORTING GOOD CAPE DENSITY WITH 0-3KM MU CAPE OF 1500 TO 3000
J/KG. GIVEN 0-6KM BULK SHEAR VALUES WILL BE UP AROUND 40 KNOTS AND
CONSIDERING THE DEGREE OF ELEVATED INSTABILITY...THERE IS AGAIN A
CHANCE OF DAMAGING WINDS AND LARGE HAIL WITH ANY THUNDERSTORM.
MODERATE TO HIGH INSTABILITY IS EXPECTED TO DEVELOP WITHIN THE MOIST
AIR MASS ALONG/SOUTH OF THE SFC WARM FRONT. ANY STORM THAT BECOMES
ROOTED IN THE BOUNDARY LAYER ALONG THIS FRONT WILL HAVE THE
POTENTIAL TO DEVELOP INTO SUPERCELLS. THE CHANCES FOR SEVERE WEATHER
WILL BE HIGHER SOUTH OF A SAGINAW TO SANDUSKY LINE /CLOSER TO THE
BETTER INSTABILITY/.

THE APPROACH OF THE UPPER LOW INTO THE NRN PLAINS TONIGHT WILL BUILD
THE MID LEVEL RIDGE ACROSS THE MS VALLEY AND WRN GREAT LAKES. THIS
WILL HELP NUDGE STRONG SFC HIGH PRESSURE OVER NRN ONTARIO TOWARD
LAKE HURON...WHICH IN TURN WILL STRENGTHEN THE LOW LEVEL NE FLOW
OVER SE MI. THIS WILL FORCE THE SFC FRONT BACK TO THE SOUTH...
BRINGING MUCH MORE STABLE AIR /MODIFIED BY THE MARINE LAYER/ INTO SE
MI. THIS ALONG WITH BUILDING MID LEVEL HEIGHTS WILL SIGNIFICANTLY
LOWER THE CHANCES FOR ADDITIONAL CONVECTION DURING THE COURSE OF THE
NIGHT.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY

STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO HUDSON BAY AND
NORTHERN ONTARIO TOMORROW...WHILE UPPER SHORTWAVE RIDGING AMPLIFIES
OVERHEAD. TREND IN THE MODELS HAS BEEN MORE AGGRESSIVE WITH
EXPANDING THE SURFACE RIDGE INTO THE CENTRAL GREAT LAKES...RESULTING
IN A FORECAST THAT PUSHES THE FRONTAL BOUNDARY CURRENTLY DRAPED OVER
SOUTHERN MICHIGAN FURTHER SOUTH INTO FAR SOUTHWEST MICHIGAN AND
OHIO. POPS WERE THEREFORE DECREASED FOR THURSDAY AND THURSDAY
EVENING...LEAVING ONLY SMALL CHANCES SOUTH AND WEST OF A LINE FROM
OWOSSO TO DETROIT. SEVERE WEATHER IS NOT EXPECTED IF ANY STORMS DO
FORM...WITH A VERY LIGHT WIND FIELD IN PLACE AND ONLY WEAK ELEVATED
INSTABILITY EXPECTED TO BE OVERHEAD. ANY THUNDERSTORM OR SHOWER THAT
DOES DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AS
PW VALUES OVER THE SOUTHERN PORTION OF THE FORECAST AREA REMAIN
BETWEEN 1.5 AND 1.75 INCHES AND STORM MOTION IS EXPECTED TO BE ONLY
A MEAGER 5-10 KNOTS. TEMPERATURES WILL COOL A FEW MORE DEGREES ON
THE NORTH SIDE OF THE FRONT THURSDAY...ESPECIALLY WITH EASTERLY FLOW
OFF THE GREAT LAKES. TEMPERATURES SHOULD RANGE FROM NEAR 80 WELL
INLAND TO NEAR 70 CLOSER TO THE LAKESHORES.

UPPER/SURFACE LOW PRESSURE MOVING INTO MANITOBA BY FRIDAY WILL THEN
ALLOW THE FRONT TO LIFT BACK NORTHWARD THROUGH THE AREA LATE
THURSDAY NIGHT THROUGH FRIDAY NIGHT. THIS SHOULD PROVIDE A GOOD
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN...WITH
MODELS SHOWING GOOD ISENTROPIC ASCENT ALONG THE 300K SURFACE AND
GOOD THETA-E ADVECTION BACK INTO LOWER MICHIGAN.

MEDIUM RANGE MODELS THEN STRUGGLE WITH THE EVOLUTION AND EASTWARD
MOVEMENT OF THE UPPER LOW NOW SEEN ON WATER VAPOR NEAR THE NORTHERN
ROCKIES. 00Z GFS IS NOW A FAST OUTLIER WITH BRINGING THE LOW AND A
COLD FRONT ACROSS MICHIGAN LATE SUNDAY INTO MONDAY. LATEST EURO HAS
TRENDED SLOWER...BRINGING THE LOW AND FRONT THROUGH STARTING ON
TUESDAY. EURO SOLUTION...WHILE IT IS A FULL DAY SLOWER THAN ITS
PREVIOUS RUN HAS SOME SUPPORT FROM THE UKMET AT 144 HOURS (00Z TUE)
AND THE GEM. A SLOWER SOLUTION COULD OPEN THE DOOR TO A DRIER
FORECAST FOR THE WEEKEND AND A MORE ACTIVE PERIOD OF WEATHER MONDAY
INTO TUESDAY. WILL HAVE TO WATCH TRENDS TO SEE IF LARGER ADJUSTMENTS
TO THE FORECAST ARE NEEDED.

&&

.MARINE...

LOW PRESSURE LIFTING UP THROUGH THE MIDWEST WILL STRENGTHEN A
FRONTAL BOUNDARY LYING OVER SOUTHERN LOWER MICHIGAN. THIS WILL BRING
ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE CENTRAL GREAT LAKES
TODAY...WITH THE EXCEPTION OF NORTHERN LAKE HURON WHICH WILL REMAIN
UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER ST JAMES BAY. THE
HIGH WILL EXPAND SOUTHWARD TONIGHT AND THURSDAY...PUSHING THE
FRONTAL BOUNDARY SOUTH AND WEST OF THE AREA...AND ALLOWING FOR A
QUIETER DAY. THE FRONT WILL EVENTUALLY LIFT BACK NORTHWARD LATE
THURSDAY NIGHT INTO FRIDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO
MANITOBA...SPREADING SHOWERS AND THUNDERSTORMS BACK INTO THE AREA.
WIND SPEEDS LOOK TO REMAIN UNDER 20 KNOTS THOUGH THE MID-WEEK
PERIOD...WITH A DIRECTION PRIMARILY FROM THE NORTHEAST. THE
STRONGEST WINDS AND LARGEST WAVES WILL BE OVER SAGINAW BAY...WHERE A
FUNNELING EFFECT WILL HAVE AN IMPACT ON WINDS AND WAVES.

&&

.AVIATION...ISSUED 1158 PM EDT TUE JUN 17 2014

//DISCUSSION...

VFR CONDITIONS ARE EXPECTED PTK NORTH INTO MIDDAY WEDNESDAY AS
BOUNDARY...AND RELATED CONVECTION...REMAIN TO THE SOUTHWEST. FOR
YIP/DTW/DET...A ROUND OF SHRAS/TSRAS WILL BE POSSIBLE LATE TONIGHT
INTO EARLY WEDNESDAY AS THIS BOUNDARY EDGES BACK NORTHWARD...AND
THEN BY MIDDAY INTO THE AFTERNOON...ALL TERMINALS WILL STAND THE
CHANCE AT SHRAS/TSRAS AS A SHORTWAVE RIPPLES THROUGH AREA ALONG THIS
FRONT AND LEADS TO AN INCREASE IN CONVECTIVE COVERAGE/INTENSITY. BY
THE END OF THE FORECAST...THE FRONTAL BOUNDARY WILL SETTLE BACK TO
THE SOUTH IN THE WAKE OF THIS PASSING WAVE...TAKING TSRAS WITH IT.

FOR DTW...SURFACE BOUNDARY WILL EDGE BACK NEAR THE TERMINAL LATE
TONIGHT INTO EARLY WEDNESDAY...WITH A CHANCE OF SHRAS OR PERHAPS A
TSRA 09Z-10Z OR SO. WITH THIS BOUNDARY THEN REMAINING OVER THE AREA
WEDNESDAY...WOULD EXPECT ANOTHER ROUND OF CONVECTION BY AFTERNOON AS
A SHORTWAVE TRACKS INTO THE CENTRAL GREAT LAKES.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN TIMING AND COVERAGE OF THUNDERSTORMS LATE
TONIGHT INTO WEDNESDAY.

* LOW CONFIDENCE IN CEILINGS AOB 5000 FEET WEDNESDAY AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SC
LONG TERM....HLO
MARINE.......HLO
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 3:16 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 AM EDT WED JUN 18 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-190730-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
316 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS MORNING INTO
EARLY THIS EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER
WITH THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER.
THERE IS ALSO A RISK OF ISOLATED TORNADOES. STORM MOTION WILL BE
TO THE EAST AT 30 MPH. ANY STORM THAT DEVELOPS WILL ALSO BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND
INTENSE RAINFALL...WITH LOCALIZED FLOODING POSSIBLE.

MOIST AND UNSTABLE AIR WILL ATTEMPT TO LIFT BACK INTO SOUTHEAST
MICHIGAN TODAY ALONG A SLOW MOVING WARM FRONT. MEANWHILE...SEVERAL
UPPER LEVEL DISTURBANCES WILL ALSO TRACK ACROSS THE
AREA...PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 69
THURSDAY. A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST
FRIDAY THROUGH SUNDAY FOR ALL OF SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-190730-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
316 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS MORNING INTO
EARLY THIS EVENING...MAINLY SOUTH OF PRESQUE ISLE. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS SOUTH OF PORT
AUSTIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION
WILL BE TO THE EAST AT 30 MPH. ANY STORM THAT DEVELOPS WILL ALSO
BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND
INTENSE RAINFALL.

MOIST AND UNSTABLE AIR WILL ATTEMPT TO LIFT BACK INTO SOUTHEAST
MICHIGAN TODAY ALONG A SLOW MOVING WARM FRONT. MEANWHILE...SEVERAL
UPPER LEVEL DISTURBANCES WILL ALSO TRACK ACROSS THE
AREA...PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF PORT HURON THURSDAY. A
CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY THROUGH
SUNDAY FOR ALL OF SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 18, 3:39 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 AM EDT WED JUN 18 2014

MIZ068-069-075-180815-
LIVINGSTON-OAKLAND-WASHTENAW-
339 AM EDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOWLERVILLE TO 11
MILES SOUTH OF NOVI...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  OAK GROVE AND NOVI BY 355 AM EDT...
  MILFORD AND HARTLAND BY 400 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC
Special weather statement, Jun 18, 4:56 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
456 AM EDT WED JUN 18 2014

MIZ069-070-076-180930-
MACOMB-OAKLAND-WAYNE-
456 AM EDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTHFIELD...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ROYAL OAK BY 505 AM EDT...
  DETROIT BY 510 AM EDT...
  WARREN BY 520 AM EDT...
  GROSSE POINTE BY 525 AM EDT...
  ST. CLAIR SHORES BY 530 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Jun 18, 5:33 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
533 AM EDT WED JUN 18 2014

MIZ060-068-181015-
LIVINGSTON-SHIAWASSEE-
533 AM EDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF LAINGSBURG TO 15 MILES WEST OF LAINGSBURG TO 42 MILES SOUTHWEST OF
LAINGSBURG...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAINGSBURG BY 600 AM EDT...
  OWOSSO AND PERRY BY 615 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

OROW

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:43 AM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Jun 18, 7:21 AM EDTSpecial Marine WarningDTX54 min
Jun 18, 2:32 PM EDTSevere Thunderstorm WarningDTXShiawassee58 min
Jun 18, 2:36 PM EDTSevere Thunderstorm WarningDTXLenawee54 min
Jun 18, 2:59 PM EDTSevere Thunderstorm WarningDTXLivingston61 min
Jun 18, 3:14 PM EDTSevere Thunderstorm WarningDTXGenesee61 min
Jun 18, 3:21 PM EDTAreal Flood AdvisoryDTXLivingston, Oakland, Washtenaw, Wayne3 hr
Jun 18, 3:30 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe75 min
Jun 18, 3:43 PM EDTSpecial Marine WarningDTX2 hr
Jun 18, 3:46 PM EDTSevere Thunderstorm WarningDTXWashtenaw59 min
Jun 18, 4:17 PM EDTAreal Flood AdvisoryDTXGenesee3 hr
Jun 18, 4:28 PM EDTSpecial Marine WarningDTX77 min
Jun 18, 4:37 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.